| Model Number |
AVL ANGLED REAMER SLEEVE ASSEMBLY, 15 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023. arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint not confirmed.Upon visual inspection, it was noted that there was damage to the surface at the proximal and distal ends of the sleeve.The devices were not returned assembled together.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
Event or Problem Description
On 2/04/2022 it was reported by a sales representative via (b)(4) that an ar-9676 angled reamer and an ar-9297-15 angled reamer sleeve heat welded together during a total shoulder procedure.The patient had extremely hard bone.The physician was using the angled reamer to prepare for the 15 degree vaultlock implant, but was having to an unusual amount of force in order to get the correction he needed for the implant to sit flush.Once the case was over and the trays were put back together in spd it was realized that the inner and outer reamer sleeves were essentially heat welded together.This did not affect the flow or outcome of the case, as it did not change the performance of the reamer intra-operatively.